- advertisement -

First Seizure

Discussion in 'Parents of Children with Type 1' started by ADHDiabetic Mom, Feb 5, 2009.

  1. ADHDiabetic Mom

    ADHDiabetic Mom Approved members

    Joined:
    Apr 24, 2008
    Messages:
    644
    Sean had his first seizure this morning. We never got a good BG reading -- lots of contamination on the hands -- but we did have to use glucogon. In 20 minutes, he was up to 98.

    An hour and a half later, he's still not quite himself. The on-call endo says he'll be fine, but he has whiplash and looks like some thug beat him up in a dark alley.

    He's nausous and around 400 now. (I suppose that's normal after glucogon, right?)

    THANK YOU to whichever angel it was on this board who sent us your spare glucogon kit. We had been keeping our only set at school. Thank you, thank you, thank you!


    Added: He's vomiting now from the glucogon. Can anyone tell me how long these effects usually last?
     
    Last edited: Feb 5, 2009
  2. Tigerlilly's mom

    Tigerlilly's mom Approved members

    Joined:
    Dec 3, 2007
    Messages:
    3,492
    How scary!!!! I hope that he is feeling better soon.

    Does he have whiplash from the seizure?
     
  3. ADHDiabetic Mom

    ADHDiabetic Mom Approved members

    Joined:
    Apr 24, 2008
    Messages:
    644
    Yes, he fell and hit his face and head on the way down. Twisted it up pretty good in the fall. I want to get him to our chiropractor asap, before swelling sets in. But he's not able to move around yet. Still nauseous and not quite himself.

    I hate diabetes.
     
  4. dqmomof3

    dqmomof3 Approved members

    Joined:
    Dec 29, 2007
    Messages:
    2,778
    I am so sorry, Katherine :-(. I know that was scary for you, and for him!
     
  5. Mimi

    Mimi Approved members

    Joined:
    Dec 19, 2008
    Messages:
    1,906
    So very scary.
     
  6. wdhinn89

    wdhinn89 Approved members

    Joined:
    Mar 31, 2007
    Messages:
    1,267
    I'm sorry you all have to go through this. Yes, diabetes SUCKS!
     
  7. MamaC

    MamaC Approved members

    Joined:
    Dec 9, 2006
    Messages:
    5,292
    I'm so sorry Katherine. I don't know how long the glucagon effects last, but it always takes Tom about 24 hours to come back the whole way, after a full out seizure. He also gets the vomiting from the seizure/liver activity.

    Also watch for more lows in the next 24 hours. Our endo said one seizure makes others more likely in that timeframe (has never happened to us that way yet.)
     
  8. iluvmhp

    iluvmhp Approved members

    Joined:
    Mar 10, 2008
    Messages:
    1,582
    I am so so sorry you and your son are going through this! I hope he is back to feeling better real soon.
     
  9. sariana

    sariana Approved members

    Joined:
    Dec 28, 2007
    Messages:
    422
    Mine has thankfully never gotten that low... I can only imagine how scary that is, and I hope never to feel that :(

    You said that he hit his head on the way down.. any chance that might be making him ill instead of the Glucagon? I remember my dad joking about not feeling anything after Glucagon and not realizing why everyone was panicked when he came to...
     
  10. BozziesMom

    BozziesMom Approved members

    Joined:
    Jul 16, 2008
    Messages:
    3,863
    I'm so sorry. How scary for both of you. I hope he feels better soon. ((hugs))
     
  11. MelissaC

    MelissaC Approved members

    Joined:
    Jun 13, 2007
    Messages:
    735
    Aw man! That sucks... I am so sorry - every parents nightmare..

    hugs to you and to Sean... I hope he gets back to normal:( soon
     
  12. grantsmom

    grantsmom Approved members

    Joined:
    Jul 29, 2008
    Messages:
    1,243
    I am so sorry. I hope he feels better soon. Please keep us posted
     
  13. mmgirls

    mmgirls Approved members

    Joined:
    Nov 28, 2008
    Messages:
    6,030
    I am a worry wart, so I have to say this.

    Head injurie can also cause vomiting. Is there an eugent care or your ped that you can take him into just to be sure that everything is on the mend. At least can you find out the different symptoms between the two?

    I hope that he recovers swiftly.
     
  14. Jensmami

    Jensmami Approved members

    Joined:
    May 17, 2007
    Messages:
    2,082
    Oh, that is soo scary, I am so sorry this happened!:( I hope he feels better very soon.
     
  15. samheis

    samheis Approved members

    Joined:
    May 20, 2008
    Messages:
    517
    That sounds scary-we've not had that happen yet, so I don't know about the vomiting. But it sounds like you handled it like a pro! Poor Sean, hope he feels better soon.
     
  16. Boo

    Boo Approved members

    Joined:
    Jan 6, 2006
    Messages:
    1,958
    Ugh! I'm so sorry he is going through this. Though the vomiting is likely from the glucagon, I agree with the other posters that it might be good to have him checked out by a doctor since he did hit his head. Better to be safe.

    I hope your day improves!

    Any idea why he was so low? Had he felt it at all?
     
  17. WestinsMom

    WestinsMom Approved members

    Joined:
    Mar 27, 2007
    Messages:
    3,137
    Westin has vomitted both times after using glucagon.

    I hope everyone gets back to normal soon!
     
  18. sariana

    sariana Approved members

    Joined:
    Dec 28, 2007
    Messages:
    422
    We were told by the Endo that if we EVER needed to use the Glucagon, that we were to dial 911 and notify them, then wait for the ambulance...
     
  19. mmgirls

    mmgirls Approved members

    Joined:
    Nov 28, 2008
    Messages:
    6,030

    some give this advice because an abulamce can do a dextrose iv and get results sometimes faster than a scared parent getting the glucagobn ready and administered and it taking up to 15-20 minutes to make the liver kick out
     
  20. ADHDiabetic Mom

    ADHDiabetic Mom Approved members

    Joined:
    Apr 24, 2008
    Messages:
    644
    Well, I thought of that. But our gut feeling is that it was the glucogon.

    We saw the chiropractor for the whiplash, and he checked him out pretty well. I really don't think he has a concussion.

    And Sean is convinced it was the glucogon. You know, sometimes when you're throwing up, your body just KNOWS what it was that did it?
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice